Variable-node element families for mesh connection and adaptive mesh computation

Cited 12 time in webofscience Cited 0 time in scopus
  • Hit : 328
  • Download : 0
Variable-node finite element families, termed (4 + k + l + m + n)-node elements with an arbitrary number of nodes (k, l, m, and n) on each of their edges, are developed based on the generic point interpolation with special bases having slope discontinuities in two-dimensional domains. They retain the linear interpolation between any two neighboring nodes, and passes the standard patch test when subdomain-wise 2 x 2 Gauss integration is employed. Their shape functions are automatically generated on the master domain of elements although a certain number of nodes are inserted on their edges. The elements can provide a flexibility to resolve nonmatching mesh problems like mesh connection and adaptive mesh refinement. In the case of adaptive mesh refinement problem, so-called "1-irregular node rule" working as a constraint in performing mesh adaptation is relaxed by adopting the variable-node elements. Through several examples, we show the performance of the variable-node finite elements in terms of accuracy and efficiency.
Publisher
TECHNO-PRESS
Issue Date
2012-08
Language
English
Article Type
Article
Keywords

FINITE-ELEMENT; NONMATCHING MESHES; QUADRATIC INTERPOLATION; TRANSITION-ELEMENTS; INTERFACE ELEMENT; MORTAR METHOD; REFINEMENT; MECHANICS; SCHEME

Citation

STRUCTURAL ENGINEERING AND MECHANICS, v.43, no.3, pp.349 - 370

ISSN
1225-4568
URI
http://hdl.handle.net/10203/101915
Appears in Collection
ME-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 12 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0